MAUDE Adverse Event Report: AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER

AV-TEMECULA-CT MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Catalog Number SGC0101
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned and investigated.The reported difficult cds insertion through the hemostasis valve was confirmed.A review of the lot history record revealed no manufacturing nonconformities.Additionally, a review of the complaint history identified no other incidents reported from this lot.The reported difficult to insert the cds into the sgc was due to a tear in the silicone valve within the hemostasis valve.The tear was observed at the neck of the luer causing the manufacturing slit on the silicone valve to shift.As a result there is no straight pathway for the clip to enter the slit; therefore, making it difficult for the cds to be inserted.A definitive cause for how and when the tear occurred could not be determined.It is possible that the user technique contributed to the user experience; however, this could not be confirmed.Based on the information reviewed, there is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
This event is filed for a tear in the silicone valve within the hemostasis valve, which has the potential to cause or contribute to patient injury.It was reported that the patient underwent a mitraclip procedure on (b)(6) 2016, to treat degenerative mitral regurgitation (mr) of grade 4.The steerable guide catheter (sgc) and clip delivery system (cds) were prepared for use per instructions for use.The clip introducer of the cds could not pass through the hemostasis valve of the sgc and the cds was set aside.The sgc was replaced with a new sgc.The same cds was used with the new sgc and no issues were noted.The clip was deployed and the mr was reduced to grade 1.There was no adverse patient effect and no clinically significant delay.No additional information was provided.This is being reported based on returned device analysis which revealed that the silicone valve was torn.

Brand Name
MITRACLIP SYSTEM STEERABLE GUIDE CATHETER
Common Device Name
STEERABLE GUIDE CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6034829
Report Number2024168-2016-07020
Device Sequence Number28255
Product Code DRA
UDI-Device Identifier08717648195921
UDI-Public(01)08717648195921(17)170630(10)60617U119
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K112239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberSGC0101
Device Lot Number60617U119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2016
Initial Report FDA Received Date10/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLIP DELIVERY SYSTEM
Patient Age86 YR
Patient Weight52